Florida, 2005Damaging Wind in Florida, July 13, 2005
July 13, 2005 · NWS TAE · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 13, 1:00 PM EST, 6 hours 15 minutes earlier.
Area forecast discussion, Jul 13, 1:00 PM EST, 6 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
200 PM EDT WED JUL 13 2005
.DISCUSSION...EXPECT AFTERNOON TO EVENING CONVECTION TO WIND DOWN
AFTER SUNSET. WEAK UPPER ENERGY ASSOCIATED WITH THE UPPER TROUGH
HELPING DEVELOP OVER MAINLY SE AL & SW GA...WHILE MOSTLY SEA BREEZE
INITIATED OVER N FL. OF NOTE IS PRECIP WATER VALUE WAS ONLY 1.40
INCHES ON TAE 12Z RUN...QUITE A BIT LOWER THAN NORMAL 2+ INCHES.
THIS SHOULD LIMIT AMOUNT THIS AFTERNOON TO EVENING. OTHERWISE...W TO
SW FLOW ACROSS THE CWA.
&&
.SHORT TERM...TONIGHT THROUGH FRIDAY.
THE UPPER TROUGH CONTINUES TO WEAKEN OVER THE EAST...BUT SOME WEAK
ENERGY STILL DEPICTED IN THE MODELS THAT MAY ENHANCE SOME CONVECTION
DEVELOPMENT OVER THE CWA. SW FLOW CONTINUES OVER THE CWA & PRECIP
WATER VALUES EXPECTED TO GRADUALLY INCREASE INTO FRIDAY...AS WELL AS
THE RESIDUAL INSTABILITY EXPECTED THIS TIME OF YEAR. WILL SEE SEA
BREEZE FORMATION EVERY AFTERNOON...WITH 30-50% POP N FL...& SAME FOR
SE AL & SW GA. ON FRIDAY...THE UPPER RIDGE BEGINS ITS GRADUALLY
BUILD INTO THE SE U.S. & THE UPPER GULF OF MEX. OF COURSE...IT IS
EXPECTED TO BUILD ENOUGH TO KEEP TS OR HUR EMILY WELL SOUTH OF FL.
TEMPS GRADUALLY WARM AS THE UPPER HIGH SETS UP.
.LONG TERM...SATURDAY THROUGH WEDNESDAY.
THE BUILD RIDGE SHOULD KEEP EMILY WELL SOUTH OF FL & THE CWA. AN
INCREASING SE FLOW WILL SET UP ON SATURDAY & THE WEEKEND OVER THE
CWA WITH THE SURFACE HIGH BUILDING IN. MAINLY A SEA BREEZE
CONVECTION INITIATION EXPECTED INTO NEXT WEEK. TEMPS WILL WARM TO
LOWER TO SOME MID 90S.
&&
.MARINE...WINDS & SEAS EXPECTED TO REMAIN LOW THROUGH FRIDAY. SOME
INCREASE OVER THE WEEKEND WITH THE INCREASED SE FLOW. OVERALL
APPEARS THINGS WILL REMAIN BELOW SCEC. WITH SEA BREEZE
FORMATION...ONSHORE FLOW EXPECTED ALONG THE COASTS EACH AFTERNOON.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.AVIATION...SCT TSRA WILL CONTINUE TO DEVELOP THROUGH THIS AFTERNOON
& EVENING ACROSS THE CWA AND TWEB ROUTES. THIS COULD CAUSE BRIEF
LOCAL MVFR/IFR CONDITIONS IN SOME OF THE STRONGER STORMS. PATCHY
DENSE FOG POSSIBLE OVERNIGHT...ESPECIALLY KVLD & KTLH.
&&
.HYDROLOGY...AREA RIVER FCST POINTS CONTINUE TO RISE, WITH MANY
ABOVE FLOOD STAGE. FOR MORE INFORMATION, REFER TO THE LATEST FLWTAE,
FLSTAE AND RVSTAE PRODUCTS.
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 73 92 74 92/ 30 50 30 50
PANAMA CITY 78 89 78 90/ 50 50 30 50
DOTHAN 74 90 74 90/ 50 50 30 50
ALBANY 73 91 74 91/ 50 50 30 50
VALDOSTA 73 92 73 92/ 50 50 30 50
CROSS CITY 73 91 73 91/ 30 50 30 50
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
PUBLIC/MARINE/HYDROLOGY: MCT
AVIATION/FIRE WEATHER: AH
Hazardous weather outlook, Jul 13, 4:35 AM EST, 14 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
535 AM EDT WED JUL 13 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-141000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
535 AM EDT WED JUL 13 2005
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP IN CONCERT WITH THE AFTERNOON SEA BREEZE
AND A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION. THE
ACTIVITY WILL DECREASE LATER THIS EVENING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A RIDGE OF HIGH PRESSURE WILL DOMINATE REGION FOR THE NEXT SEVERAL
DAYS...WITH SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. ALSO...WE WILL CONTINUE TO MONITOR THE PROGRESS OF
TROPICAL STORM EMILY AS IT APPROACHES THE WESTERN CARIBBEAN THIS
WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
8-JAMSKI
In the hours before
Special weather statement, Jul 13, 3:18 PM EST, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
418 PM EDT WED JUL 13 2005
FLZ011-132118-
JACKSON FL-
INCLUDING THE CITIES OF...MARIANNA
418 PM EDT WED JUL 13 2005
AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
STRONG THUNDERSTORMS OVER WESTERN JACKSON COUNTY IN FLORIDA...MOVING
EAST NORTHEAST AT 20 TO 25 MPH. THE SOUTHERNMOST OF THESE STORMS IS
MOVING ALONG INTERSTATE 10.
THE STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
18-WOOL
Special weather statement, Jul 13, 4:38 PM EST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 PM EDT WED JUL 13 2005
ALZ065-132207-
COFFEE AL-
INCLUDING THE CITIES OF...ELBA AND ENTERPRISE
538 PM EDT WED JUL 13 2005
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WEST CENTRAL COFFEE COUNTY...MOVING EAST AT
15 MPH. THE STORM WILL AFFECT THE COUNTY UNTIL 515 PM CDT BETWEEN
PINE LEVEL...CURTIS AND ELBA.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
18-WOOL
Special weather statement, Jul 13, 5:57 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
657 PM EDT WED JUL 13 2005
GAZ130-131-132326-
BEN HILL GA-IRWIN GA-
INCLUDING THE CITIES OF...FITZGERALD AND OCILLA
657 PM EDT WED JUL 13 2005
AT 656 PM EDT(556 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER EASTERN BEN HILL AND EASTERN
IRWIN COUNTIES...MOVING EAST AT 15 MPH. THE STORMS SHOULD EXIT THE
COUNTIES BEFORE 730 PM.
THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD TO
GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING AREAS.
18-WOOL
Special weather statement, Jul 13, 6:59 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
759 PM EDT WED JUL 13 2005
GAZ159-140028-
BROOKS GA-
INCLUDING THE CITIES OF...QUITMAN
759 PM EDT WED JUL 13 2005
AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE STORM OVER THE STATE LINE NEAR THE JEFFERSON AND THOMAS COUNTY
BORDERS. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL THOMAS
COUNTY...MOVING EAST AT 15 MPH. BOTH OF THESE STORMS MAY MERGE AND
REACH BROOKS COUNTY GEORGIA BY 830 PM.
THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH
MAY TOPPLE SMALL TREES AND BRANCHES...PEA SIZED HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.
18-WOOL
Thunderstorm Wind, Jefferson
- When
- July 13, 7:15 PM EST
- Where
- Jefferson County, 7 mi N of Monticello
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.633, -83.867
A few large trees fell across U.S. Highway 19 just south of the Georgia-Florida state line. Reported by the Jefferson County Sheriff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, July 13, 20051 death · $150,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Montana, July 13, 20051 injured · $4.8 million · 98 kt wind · 39 events
- Heat in California, July 13, 20051 death · 1 event
- Damaging Winds in Ohio, July 13, 2005$87,000 · 52 kt wind · 7 events
- Lightning Strike in Texas, July 13, 2005$100,000 · 1 event
- Damaging Wind in Texas, July 13, 2005$65,000 · 57 kt wind · 1 event
- Flash Flood in North Carolina, July 13, 2005$40,000 · 1 event
- Tornado and Flash Flood in Virginia, July 13, 2005$9,000 · F1 · 4 events
- Flash Flood in Pennsylvania, July 13, 2005$35,000 · 1 event
- Tornado in North Carolina, July 13, 2005$5,000 · F1 · 1 event
- Damaging Wind in New York, July 13, 2005$25,000 · 52 kt wind · 1 event
- Damaging Wind in Pennsylvania, July 13, 20052 injured · 75 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464116.